MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET 7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET 7 REPERFUSION CATHETER; NRY
Model Number J7XKIT132-A
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: multiple kinks were present along the jet7 approximately 109.5 - 114.0, 116.5 ¿ 124.0 and 132.5 cm from the hub.Conclusions: evaluation of the returned max dd confirmed resistance while manipulating a guidewire within its lumen.Further evaluation revealed a distal shaft ovalization and the jet7 had multiple kinks along the distal shaft.If the devices are forcefully manipulated against resistance, damage such as this may occur.During functional testing, the max dd was advanced through the jet7 with resistance.Subsequently, a demonstration guidewire was advanced through the max dd with resistance.The ovalization in the max dd may have contributed to resistance experienced during the procedure and the functional test.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2020-01289.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left middle cerebral artery (mca) using a max delivery device (max device).During the procedure, the physician experienced resistance while advancing the guidewire through the max device; however, the guidewire was still able to be used with the max device.It was also reported that the max device became stuck upon removal from the jet7 and felt like a spring.The physician completed the procedure using the same guidewire and max device.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM JET 7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10693592
Report Number3005168196-2020-01780
Device Sequence Number3934012
Product Code NRY
UDI-Device Identifier00815948021273
UDI-Public00815948021273
Combination Product (Y/N)Y
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K190010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/17/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model NumberJ7XKIT132-A
Device Catalogue NumberJ7XKIT132
Device Lot NumberC21487
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2020
Initial Report FDA Received Date10/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age33 YR
Date Report Sent to FDA01/01/2005